I was prescribed Effexor just over a month ago, first at 37.5 mg once per day. A week or so in Dr had me go to 75mg once per day. This was my pain management Dr. After a couple weeks, I noticed some serious side effects including confusion, involuntary muscle twitching, lack of any emotion at all (most notably, no interest in my marital relationship ) and I hated it. I also came down with a nasty virus, which prevented me from going into my Dr to address the issue. I intended to taper down, but had the gelcaps with beads and accidentally cut down to basically nothing instead of half like I thought. After 3 days I just stopped because I pretty much had anyway and by the next day I started feeling awful. My stomach was so nauseated I couldn't eat for 2 days, and after that still incredibly nauseated but at least able to eat so long as I took Zofran (nausea medication left over from my pregnancy nearly 3 years ago), along with a huge supply of ginger ale. My head felt so painful and cloudy, which I at first attributed to the virus I had but now that I'm better and still feeling about the same, I know it's the Effexor. I am still having twitches but now have my emotion back. I cannot control the sweating and my body is so sore I can hardly stand it. So much for pain management. I think I'm on day 6 or 7, but somehow can't quite remember, which is also a result of the Effexor. Before this, I had an amazing memory that was arguably photographic but now I'm just confused, constantly. My head also feels as though it's burning on the inside every few minutes. None of this seems to be easing up since the initial improvement on day 3 or so. I finally asked my husband to call the Dr who wants to see me tomorrow, but honestly, I am a new patient (we recently moved to another State ) so he doesn't know me and he's the one that put me on this during my first visit so I'm not feeling very trusting. If anyone can tell me what I'm experiencing is within the realm of normal and will go away, I'd feel so much better. It's really starting to freak me out. I read people have had trouble before but I never thought I'd be one of them. I had no idea how intense and awful these effects could be and instead thought people saying this happened were particularly sensitive or something. If anyone can shed some light on this or give me some information, I would be very appreciative. Thank you in advance
The initial side effects of confusion, muscle twitching, and lack of interest in marital relationship are possible with this medication and need to be reported to the doctor. If you only took about a week to come off, you are going to feel withdrawals unfortunately which include what you describe. There are other better meds for chronic pain that the doctor may try such as Cymbalta, but again you have to get through the initial side effects which can last a couple of weeks and it takes upwards of a month or so to reach peak effect.
Hi, sorry i am late responding to your question, have you had your appointment with the doctor yet? What you are experiencing IS normal when coming off Effoxor that swiftly unfortunately. These symptoms WILL go away but it will take time i'm afraid. In the meantime you can treat the symptoms with OTC medications... analgesics such as Paracetamol, which will also help with the sweating, anti-emetics, such as Cyclizine... I would be interested to know what the doctor advises? Are you going to start a different medication?
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Feb 2014 • 1 answer
Posted 16 Oct 2014 • 4 answers
Pain Medication - I have been in pain management since 1997, after having 3 failed spine surgeries.?
Posted 3 Jan 2015 • 2 answers
Posted 18 Oct 2016 • 1 answer
I am currently in a Pain Management Clinic but they are in the process of reducing patients. I have?
Posted 6 Nov 2016 • 6 answers